Pennsylvania, 2004Flood in Pennsylvania, September 18 to 20, 2004
September 18 to 20, 2004 · NWS BGM · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 18, 5:20 AM EST, 29 minutes earlier.
Area forecast discussion, Sep 18, 5:20 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
620 AM EDT SAT SEP 18 2004
.SHORT TERM (TODAY - SUNDAY)...
BACK EDGE OF HEAVY RAIN IS PROGRESSING EASTWARD AS OF THIS WRITING.
THUS...WEVE DROPPED THE FLOOD WATCH FOR PARTS OF THE CENTRAL
SOUTHERN TIER...BUT HAVE KEPT IT GOING ELSEWHERE.
CLEARING STILL EXPECTED BY AFTERNOON AS DRIER AIR BUILDS DOWN FROM
THE NORTH. A PROLONGED AND MUCH NEEDED PERIOD OF DRY WEATHER SHOULD
THEN COMMENCE AND LAST WELL INTO NEXT WEEK. -MJ
&&
.LONG TERM (SUNDAY NIGHT TO FRIDAY)...
A PROLONGED PD OF FAIR WX APPEARS TO BE IN STORE FOR THE BGM FCST
AREA AS HIGH PRES REMAINS ANCHORED OVER THE NE U.S.. ITLL BE CHILLY
AT NIGHT, WITH SOME U30S PSBL IN THE COOLER VLYS SUN AND MON NGT.
OTRW SEASONABLE TO SLIGHTLY ABV NORMAL TEMPS AND MAINLY CLEAR
SKIES.
.AVIATION...
LOW CEILINGS AND HEAVY RAIN SHOULD PERSIST AT BGM AND AVP UNTIL THE
12Z-14Z TIME FRAME...WITH IMPROVEMENT THEREAFTER. BASICALLY VFR
CONDITIONS SHOULD BE THE RULE OTHERWISE. -MJ/DP
.HYDROLOGY...
A MAJOR FLOOD EVENT CONTINUES TO UNFOLD...WITH WIDESPREAD FLASH
FLOODING OF STREAMS AND CREEKS...AND MOST RIVER POINTS PROJECTED TO
GO OVER FLOOD STAGE. -MJ
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THIS MORNING FOR PARTS OF THE SUSQUEHANNA REGION
...AND FOR DELAWARE AND SULLIVAN COUNTIES.
PA...FLOOD WATCH THIS MORNING FOR ALL OF NORTHEAST PA.
&&
Hazardous weather outlook, Sep 18, 5:09 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
609 AM EDT SAT SEP 18 2004
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-191004-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
609 AM EDT SAT SEP 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
HEAVY RAIN FROM THE REMAINS OF IVAN WILL BE TAPERING OFF ACROSS THE
REGION THIS MORNING. HOWEVER...MAJOR RIVER FLOODING AND WIDESPREAD
FLASH FLOODING WILL PERSIST.
.DAYS TWO THROUGH SEVEN...
MAJOR RIVER FLOODING WILL LIKELY CONTINUE THROUGH AT LEAST SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS PERIOD.
.SPOTTER CALL TO ACTION STATEMENT...
FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS
TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
MJ
Flood, Wyoming
- When
- September 18, 5:49 AM EST to September 20, 3:00 AM EST
- Where
- Wyoming forecast zone
- Property damage
- $1.0 million
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.518, -76.016 (the zone’s center; the record gives no point)
The Susquehanna River at Meshoppen rose above its flood stage of 27 feet early on the 18th, crested at 35.3 feet at 6:15 PM on the 18th, then slowly fell to be below its flood stage early in the morning of the 20th. This was the third highest crest on record. Rainfall amounts were 4 to 7 inches which started on the 16th and continued into the 18th. This rain was from the remnants of hurricane Ivan.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Maryland, September 18, 20042 deaths · 61 kt wind · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$100 million · 1 event
- Wildfire in Wyoming, September 18, 20049 injured · $1.0 million · 1 event
- Flash Flood and Flood in New Jersey, September 18 to 20, 2004$28 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$25 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 21, 20041 death · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 18, 20041 death · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$20 million · 1 event
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$16 million · 2 events
- Flash Flood in New York, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424964.